Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Wasting after Panic Disorder?
Apr 26, 2003

Hello doctor: I have been on Viracept, Epivir and AZT for almost 3 years and then switched my Epivir to Viread for 6 months now... I don't believe I have had ANY form of wasting or lipoatrophy until now. I got Panic Disorder in January of 2003 and it got so bad that I stopped working out at the gym until now, April. I lost a lot of weight and went on the SSRI Celexa. Now that things are MUCH better for me I am noticing th at I have a tire around my lower abdomen that I can't seem to get rid of no matter how much cardio I do. Also, my veins are a little more apparent in my arms and legs. Also, my face seems just less firm, like the elasticity is not as good as it was. If I roll my hand from my lower jaw to my eyes I feel the skin looser and it just feels more delicate. Could this just be coincidence. Many people think I am crazy and don't see anything, but since the panic disorder riveted me with stress and the Celexa for 3 months I now seem to think all of this has changed me and that my lipo is beginning. Any advice? I so much appreciate your time..

J from NYC- 29

Response from Ms. Fields-Gardner

Weight loss is one of the risk factors for fat gain/loss changes. While it is probably best to prevent weight change and maintain an activity schedule, it is always a good thing to get back to it.

If you can get some measures done at this point (circumferences and fatfolds) to keep track of any trends in changes in the next few weeks and months, it will be helpful so that you and your team can objectively evaluate your situation. Dietitians are the team members who can do these measures and you can do some of the measuring yourself (see the link below for a download file with instructions).

Skin changes can occur for many reasons. Losing weight and gaining it back could contribute to some of those. Also, many of us seem to notice such things as a part of aging and other changes all at once even though it could have been slowly happening all along.

A few things to do: Sit down with your doctor or nurse to go over your risk factors and see what things need to be shored up. Keep track of your measures so that you have an objective way to evaluate changes. Get back to your good routine of good diet and good exercise.

Best wishes!


Previous
LIPODYSTROPHY
Next
Intra-abdominal fat accumulation

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement